Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 27, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Dec 8, 2008, 3:00 PM MST for Dundy County, Hitchcock County, Red Willow County, Nebraska; 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Dec 8, 2008, 10:00 PM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2008, 3:00 PM MST (22:00 UTC)
- In effect from
- Dec 8, 2008, 10:00 PM MST
- Expired
- Dec 9, 2008, 10:00 AM MST
- In force
- 12 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2390 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
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
3 follow-up statements
000 WWUS73 KGLD 090438 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 938 PM MST MON DEC 8 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091130- /O.CON.KGLD.WI.Y.0027.081209T0500Z-081209T1800Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 938 PM MST MON DEC 8 2008 /1038 PM CST MON DEC 8 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /12 PM CST/ TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /12 PM CST/ TUESDAY. STRONG NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL BLOW TONIGHT THROUGH TUESDAY AFTERNOON. LIGHT SNOW WILL ALSO FALL TONIGHT THROUGH TUESDAY AFTERNOON. THE SNOW COMBINED WITH THE STRONG NORTH WINDS MAY PRODUCE REDUCED VISIBILITIES IN BLOWING SNOW AT TIMES. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ BULLER
000 WWUS73 KGLD 091049 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 349 AM MST TUE DEC 9 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091800- /O.CON.KGLD.WI.Y.0027.000000T0000Z-081209T1800Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 349 AM MST TUE DEC 9 2008 /449 AM CST TUE DEC 9 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/ THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/ THIS MORNING. STRONG NORTH WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH WILL CONTINUE THROUGH MIDDAY TODAY BEFORE DIMINISHING. THEREFORE...THE WIND ADVISORY WILL REMAIN IN EFFECT. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ FOLTZ
000 WWUS73 KGLD 091700 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1000 AM MST TUE DEC 9 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091800- /O.CAN.KGLD.WI.Y.0027.000000T0000Z-081209T1800Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 1000 AM MST TUE DEC 9 2008 /1100 AM CST TUE DEC 9 2008/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. NORTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH THE EARLY AFTERNOON BEFORE QUICKLY SUBSIDING AROUND SUNSET. SUSTAINED WINDS OF 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE NO LONGER ANTICIPATED...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Dec 8, 2:00 PM MST, 1 hour earlier.
Area forecast discussion, Dec 8, 2:00 PM MST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
200 PM MST MON DEC 8 2008
.DISCUSSION...FORECAST CONCERNS ARE WINDS AND PRECIPITATION
TONIGHT FOLLOWED BY VERY COLD TEMPERATURES LATE NEXT WEEKEND INTO
EARLY NEXT WEEK.
TONIGHT-TUESDAY...UPPER TROUGH AXIS WILL MOVE THROUGH THE AREA
TONIGHT...CLEARING THE FORECAST AREA BY AFTERNOON. MOISTURE AND
LIFT WILL MOVE SOUTHEAST WITH THE FRONT PRODUCING SOME LIGHT
PRECIPITATION. ITS STARTING TO LOOK LIKE HIGHEST POPS/QPF/SNOWFALL
WILL BE CONFINED TO THE FRONT RANGE AND HIGHER TERRAIN OF THE
PALMER DIVIDE. WILL KEEP HIGH LIKELY POPS GOING FOR ALL OF THE
AREA WITH LOW QPF/SNOWFALL AND GO CATEGORICAL OVER THE FLAGLER TO
CHEYENNE WELLS PARTS OF FAR EASTERN COLORADO. TOTAL ACCUMULATIONS
AN INCH OR LESS NORTH OF INTERSTATE 70...ONE TO TWO INCHES SOUTH.
NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL COMBINE WITH
THE SNOW TO PRODUCE AREAS OF BLOWING SNOW AND REDUCED
VISIBILITIES STARTING AROUND OR SHORTLY AFTER MIDNIGHT TONIGHT AND
CONTINUING THROUGH 15Z-18Z TUESDAY. WITH WINDS MEETING OR COMING
VERY CLOSE TO WIND ADVISORY CRITERIA AND A LITTLE BIT OF SNOW CAUSING
LIGHT REDUCTIONS IN VISIBILITY HAVE OPTED FOR A WIND ADVISORY FROM
03Z TONIGHT THROUGH 18Z TUESDAY. HIGHS TUESDAY IN THE LOW 30S.
TUESDAY NIGHT-THURSDAY NIGHT...A WARMING TREND IS EXPECTED DESPITE
NORTHWEST FLOW ALOFT. 850/2M/MOS GUIDANCE NUMBERS ALL FAVOR HIGH
TEMPERATURES GENERALLY IN THE 45-50 DEGREE RANGE...WARMER BY A TAD
THURSDAY.
FRIDAY THROUGH MONDAY...FRIDAY AND SATURDAY FAIRLY STRAIGHTFORWARD
WITH AFTERNOON TEMPS IN THE 50S AS UPPER FLOW SHIFTS TO THE
SOUTHWEST AS UPPER LOW DEVELOPS OVER THE NORTHWEST PARTS OF THE
COUNTRY.
THINGS AGAIN GET MORE COMPLICATED IN THE LOWER LEVELS SUNDAY AND
MONDAY WITH REGARD TO ARCTIC FRONTS ARRIVAL. UPPER FLOW REMAINS
FROM THE SOUTHWEST AS ABOVE MENTIONED UPPER LOW/TROUGH ROTATES TO
OUR NORTHWEST AND WEST. WENT WITH HPC GUIDANCE FOR TEMPERATURES
BOTH DAYS WITH 30S SUNDAY...20S AND LOW 30S FOR HIGHS MONDAY.
07
&&
.AVIATION...
FOR THE 18Z TAFS... SURFACE LOW PRESSURE WILL CONTINUE TO MOVE
ACROSS THE REGION WITH NORTHERLY WINDS INCREASING IN SPEED BY LATE
AFTERNOON AND EVENING. THE STRATUS DECK CURRENTLY OVER THE REGION
WILL LOWER...BRINGING MVFR CONDITIONS BY 00Z. SNOW/RAIN MIX WILL
BEGIN IN THE LATE AFTERNOON AT KMCK AND LATER AT KGLD. VISIBILITIES
WILL BE REDUCED DUE TO BLOWING SNOW AND SHOULD BRING IFR CONDITIONS
TO BOTH TERMINALS BETWEEN THE 06-12Z TIME FRAME.
KJ
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 10 PM MST /11 PM CST/ THIS EVENING TO 11 AM
MST /12 PM CST/ TUESDAY FOR KSZ001>004-013>016-027>029-041-
042.
NE...WIND ADVISORY FROM 10 PM MST /11 PM CST/ THIS EVENING TO 11 AM
MST /12 PM CST/ TUESDAY FOR NEZ079>081.
CO...WIND ADVISORY FROM 10 PM THIS EVENING TO 11 AM MST TUESDAY FOR
COZ090>092.
&&Hazardous weather outlook, Dec 8, 3:00 PM MST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 300 PM MST MON DEC 8 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 300 PM MST MON DEC 8 2008 /400 PM CST MON DEC 8 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY IS IN EFFECT FROM LIGHT RAIN WILL QUICKLY CHANGE TO SNOW THIS EVENING WITH LIGHT ACCUMULATIONS OF UP TO AN INCH POSSIBLE ACROSS MUCH OF THE AREA. NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH MAY CREATE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES AT TIMES THROUGH EARLY TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LIGHT SNOW AND STRONG WINDS MAY CONTINUE EARLY ON TUESDAY WITH IMPROVING CONDITIONS EXPECTED BY MIDDAY. A SURGE OF ARCTIC AIR MAY ARRIVE LATE IN THE WEEKEND BRINGING THE COLDEST AIR OF THE SEASON TO THE TRI-STATE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
Nearby
Wind Advisories in Kansas, 2008Wind Advisories in Nebraska, 2008Wind Advisories in Colorado, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.